Alert archive / Oregon / Wind Advisories in 2011
Wind Advisory 2, NWS Portland, OR
NWS Portland, OR issued this wind advisory at Feb 14, 2011, 12:05 PM PST. It took effect at Feb 14, 2011, 1:10 PM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2011, 12:05 PM PST (20:05 UTC)
- In effect from
- Feb 14, 2011, 1:10 PM PST
- Expired
- Feb 14, 2011, 4:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
354 WWUS76 KPQR 142005 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 1205 PM PST MON FEB 14 2011 .ANOTHER STRONG PACIFIC COLD FRONT WILL APPROACH THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON COASTS MONDAY MORNING AND MOVE ONSHORE EARLY MONDAY AFTERNOON...WITH STRONG WINDS EXPECTED AHEAD OF THE FRONT. A SECOND SURGE OF STRONG WINDS IS POSSIBLE MONDAY AFTERNOON AND EARLY EVENING WITH ANOTHER SECONDARY FRONT. ORZ001>004-WAZ020-021-150400- /O.CON.KPQR.HW.W.0004.000000T0000Z-110215T0400Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS- SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...VERNONIA...RAYMOND... LONG BEACH...CAPE DISAPPOINTMENT 1205 PM PST MON FEB 14 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR THE WILLAPA HILLS...AND THE COAST AND COAST RANGE OF NORTHERN AND CENTRAL OREGON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. * WINDS: SOUTH WINDS OF 30 MPH WITH GUSTS TO 60 MPH ARE LIKELY FOR EXPOSED AREAS IN THE COASTAL HILLS. WINDS WILL REMAIN SIGNIFICANTLY LOWER IN THE SHELTERED VALLEYS SUCH AS THE NEHALEM RIVER VALLEY. FOR THE COAST...SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED IN THE COASTAL COMMUNITIES. SOUTH WINDS OF 40 TO 50 MPH WITH GUSTS TO 75 MPH ARE EXPECTED NEAR BEACHES AND HEADLANDS. * TIMING: STRONGEST WINDS ARE EXPECTED THIS AFTERNOON. WINDS WILL REMAIN STRONG IN EXPOSED AREAS OF THE COAST RANGE THROUGH THIS EVENING. * LOCATIONS INCLUDE: VERNONIA...LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH... TILLAMOOK...NETARTS...PACIFIC CITY... RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT * IMPACTS: SOME DAMAGE CAN BE EXPECTED FROM THE HIGH WINDS... ESPECIALLY TO SIGNS...TREE LIMBS AND POWER LINES. POWER OUTAGES ARE POSSIBLE. DRIVE WITH EXTREME CAUTION IN THE WARNING AREA AND BE PREPARED FOR FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS TRAVELING ACROSS THE COAST RANGE SHOULD BE PREPARED FOR STRONG WINDS AND THE POTENTIAL FOR DOWNED TREES OR TREE LIMBS. && $$ ORZ007-008-150000- /O.NEW.KPQR.WI.Y.0002.110214T2005Z-110215T0000Z/ CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY- INCLUDING THE CITIES OF...SALEM...MCMINNVILLE...EUGENE... CORVALLIS...ALBANY 1205 PM PST MON FEB 14 2011 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE SOUTH AND CENTRAL WILLAMETTE VALLEY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: 20 TO 30 MPH WITH GUSTS TO 50 TO 55 MPH ESPECIALLY NEAR EUGENE. * TIMING: NOW THROUGH 4 PM. * LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM... MCMINNVILLE * IMPACTS: POWER OUTAGES...BLOWING DEBRIS AND TREES LIMBS BREAKING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
2 follow-up statements
249 WWUS76 KPQR 142113 CCA NPWPQR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PORTLAND OR 110 PM PST MON FEB 14 2011 CORRECTION TO ADD SOUTH WASHINGTON COAST TO THE HEADLINE .ANOTHER STRONG PACIFIC COLD FRONT WILL APPROACH THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON COASTS MONDAY MORNING AND MOVE ONSHORE EARLY MONDAY AFTERNOON...WITH STRONG WINDS EXPECTED AHEAD OF THE FRONT. A SECOND SURGE OF STRONG WINDS IS POSSIBLE MONDAY AFTERNOON AND EARLY EVENING WITH ANOTHER SECONDARY FRONT. ORZ001>004-WAZ020-021-150400- /O.COR.KPQR.HW.W.0004.000000T0000Z-110215T0400Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS- SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...VERNONIA...RAYMOND... LONG BEACH...CAPE DISAPPOINTMENT 110 PM PST MON FEB 14 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR THE WILLAPA HILLS...AND THE SOUTH WASHINGTON...NORTH AND CENTRAL OREGON COAST AND THE COAST RANGE OF NORTHERN AND CENTRAL OREGON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. * WINDS: SOUTH WINDS OF 30 MPH WITH GUSTS TO 60 MPH ARE LIKELY FOR EXPOSED AREAS IN THE COASTAL HILLS. WINDS WILL REMAIN SIGNIFICANTLY LOWER IN THE SHELTERED VALLEYS SUCH AS THE NEHALEM RIVER VALLEY. FOR THE COAST...SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED IN THE COASTAL COMMUNITIES. SOUTH WINDS OF 40 TO 50 MPH WITH GUSTS TO 75 MPH ARE EXPECTED NEAR BEACHES AND HEADLANDS. * TIMING: STRONGEST WINDS ARE EXPECTED THIS AFTERNOON. WINDS WILL REMAIN STRONG IN EXPOSED AREAS OF THE COAST RANGE THROUGH THIS EVENING. * LOCATIONS INCLUDE: VERNONIA...LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH... TILLAMOOK...NETARTS...PACIFIC CITY... RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT * IMPACTS: SOME DAMAGE CAN BE EXPECTED FROM THE HIGH WINDS... ESPECIALLY TO SIGNS...TREE LIMBS AND POWER LINES. POWER OUTAGES ARE POSSIBLE. DRIVE WITH EXTREME CAUTION IN THE WARNING AREA AND BE PREPARED FOR FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS TRAVELING ACROSS THE COAST RANGE SHOULD BE PREPARED FOR STRONG WINDS AND THE POTENTIAL FOR DOWNED TREES OR TREE LIMBS. && $$ ORZ007-008-150000- /O.COR.KPQR.WI.Y.0002.110214T2110Z-110215T0000Z/ CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY- INCLUDING THE CITIES OF...SALEM...MCMINNVILLE...EUGENE... CORVALLIS...ALBANY 110 PM PST MON FEB 14 2011 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE SOUTH AND CENTRAL WILLAMETTE VALLEY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: 20 TO 30 MPH WITH GUSTS TO 50 TO 55 MPH ESPECIALLY NEAR EUGENE. * TIMING: NOW THROUGH 4 PM. * LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM... MCMINNVILLE * IMPACTS: POWER OUTAGES...BLOWING DEBRIS AND TREES LIMBS BREAKING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
301 WWUS76 KPQR 142359 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 359 PM PST MON FEB 14 2011 ORZ007-008-150100- /O.EXP.KPQR.WI.Y.0002.000000T0000Z-110215T0000Z/ CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY- INCLUDING THE CITIES OF...SALEM...MCMINNVILLE...EUGENE... CORVALLIS...ALBANY 359 PM PST MON FEB 14 2011 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON FOR THE CENTRAL AND SOUTHERN WILLAMETTE VALLEY... WINDS HAVE DECREASED BELOW ADVISORY LEVEL IN THE CENTRAL AND SOUTHERN WILLAMETTE VALLEY THIS AFTERNOON. THUS...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...SOME WINDS OF 20 TO 25 MPH WITH GUSTS AROUND 30 MPH CAN EXPECTED THROUGH 6PM. $$ ORZ001>004-WAZ020-021-150400- /O.CON.KPQR.HW.W.0004.000000T0000Z-110215T0400Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS- SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...VERNONIA...RAYMOND... LONG BEACH...CAPE DISAPPOINTMENT 359 PM PST MON FEB 14 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR THE WILLAPA HILLS...AND THE SOUTH WASHINGTON...NORTH AND CENTRAL OREGON COAST AND THE COAST RANGE OF NORTHERN AND CENTRAL OREGON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. * WINDS: SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 60 MPH ARE LIKELY ALONG THE COAST AND EXPOSED AREAS OF THE COASTAL HILLS. SUSTAINED WIND OF AROUND 40 MPH WITH GUSTS OVER 60 MPH WERE REPORTED EARLIER TODAY. * TIMING: WINDS WILL REMAIN STRONG ALONG THE COAST AND IN EXPOSED AREAS OF THE COAST RANGE THROUGH THIS EVENING. * LOCATIONS INCLUDE: VERNONIA...LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH... TILLAMOOK...NETARTS...PACIFIC CITY... RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT * IMPACTS: SOME DAMAGE CAN BE EXPECTED FROM THE HIGH WINDS... ESPECIALLY TO SIGNS...TREE LIMBS AND POWER LINES. POWER OUTAGES ARE POSSIBLE. DRIVE WITH EXTREME CAUTION IN THE WARNING AREA AND BE PREPARED FOR FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS TRAVELING ACROSS THE COAST RANGE SHOULD BE PREPARED FOR STRONG WINDS AND THE POTENTIAL FOR DOWNED TREES OR TREE LIMBS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this wind advisory went out at Feb 14, 8:54 AM PST, 3 hours 11 minutes earlier.
Area forecast discussion, Feb 14, 8:54 AM PST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
854 AM PST MON FEB 14 2011
.SYNOPSIS...WET...COLDER AND OCCASIONALLY WINDY WEATHER WILL SETTLE
INTO THE PACIFIC NORTHWEST OVER THE COMING DAYS. A BROAD AND COMPLEX
LOW PRESSURE SYSTEM DOMINATES THE GULF OF ALASKA...AND A STRONG JET
STREAM WILL PUSH A SERIES OF LOW PRESSURE SYSTEMS INTO THE PACIFIC
NORTHWEST FOR MUCH OF THE UPCOMING WEEK. STRONG WINDS AT TIMES ARE
LIKELY...ESPECIALLY NEAR THE COAST THROUGH TUESDAY. LESS WINDY BUT
COLDER WEATHER WILL EVENTUALLY DEVELOP BY MIDWEEK...BUT SHOWERS WILL
CONTINUE AS AN UPPER LEVEL TROUGH LINGERS. SNOW LEVELS WILL FALL WELL
INTO THE COAST RANGE AND CASCADE FOOTHILL ELEVATIONS AS TEMPERATURES
FALL BELOW NORMAL BY WEDNESDAY AND REMAIN THERE FOR THE REST OF THE
WEEK.
&&
.SHORT TERM...A COUPLE OF LOW PRESSURE CENTERS SPINNING OFF THE PAC
NW COAST. THE MOST ORGANIZED 986 MB LOW IS JUST MOVING INTO
VANCOUVER ISLAND.
WATER VAPOR IMAGES INDICATING SUB-MODEL SCALE CYCLOGENESIS NEAR 44N
131 W. THIS APPEARS TO BE THE LOW THAT WILL BE THE MAIN PLAYER IN
TODAYS EVENTS. MODELS ARE ATTEMPTING TO RESOLVE ALL THE RAPIDLY
DEVELOPING AND SMALL-SCALE FEATURES OVER THE NE PACIFIC...SO
CONFIDENCE IN ANY SINGLE SOLUTION IS LOW. HOWEVER MODELS ARE
INDICATING GOOD POTENTIAL FOR HIGH WINDS FOR THE COAST AND COAST
RANGE TODAY. IT'LL BE BREEZY IN THE INTERIOR TODAY AS WELL AND CLOSE
TO WIND ADVISORY CRITERIA FOR THE LOWLAND ZONES SO WILL HAVE TO
CLOSELY MONITOR.
THE HIGH WIND WARNING ALONG THE COAST THROUGH THIS EVENING STILL
LOOKS GOOD. WILL HAVE GUSTS TO 75 MPH FOR THE COAST HEADLANDS AND 50
TO 60 MPH GUSTS INLAND ON THE COAST AND COAST RANGE. INLAND ZONES
LIKELY TO SEE GUSTS 40 MPH THIS AFTERNOON AND EVENING. STRONGEST
WINDS EXPECTED TO ARRIVE IN TWO PARTS...THE FIRST IS ASSOCIATED WITH
THE STRONG AND RAPIDLY DEVELOPING NORTHERN STREAM LOW BRUSHING THE
NORTH COAST AND MOVING N-NE INTO VANCOUVER ISLAND. THE SECOND BURST
OF WINDS IS MORE ASSOCIATED WITH A SECONDARY LOW AND THE ACTUAL COLD
FRONT PLOWING INTO THE COAST AS THE STRONG JET MOVES ONSHORE. THE
PROXIMITY OF THE SECONDARY LOW AND FRONT MAY ACTUALLY INHIBIT THE
SURFACE LAND WINDS FROM THE FIRST SURGE...KEEPING GRADIENTS SOMEWHAT
EASTERLY FOR A GOOD PART OF THE MORNING. HOWEVER SOUTHERLY GRADIENTS
BEGIN TO OPEN UP AROUND 19-20Z...OPENING THE DOOR FOR THE STRONG
SOUTHERLIES ALOFT TO MIX DOWN TO THE SURFACE.
SNOW LEVELS DROP WITH THE FRONT AND LOWER TO THE CASCADE PASSES BY
THIS EVENING. A SECOND SURGE OF PRECIPITATION COMES IN THIS EVENING
FOLLOWED BY ANOTHER SECONDARY FRONTAL BOUNDARY SPREADING
THROUGH THE AREA TUESDAY. WHILE PRECIPITATION FORECAST IS ROBUST FOR
THE SNOW LESS THAN IDEAL OROGRAPHICS...UPSLOPE FLOW...MAY DAMPEN
TOTAL SNOW ACCUMULATIONS. THIS COLD AIR WILL ALSO GENERATE STEEP
LAPSE RATES AND THEREFORE THUNDERSTORMS ARE ALSO A POSSIBILITY
ESPECIALLY WEST OF THE COAST RANGE.
SNOW LEVELS BY TUESDAY WILL LIKELY FALL INTO THE ELEVATIONS COVERED
BY THE CASCADE FOOTHILLS AND THE COASTAL MOUNTAINS AND WILL LIKELY
NEED HIGHLIGHTS OR ADVISORIES LATE TONIGHT OR EARLY TUE FOR AREAS
ABOVE 1500 FEET TO 2000 FEET...THOUGH SNOW LEVELS TO 1000 FT ARE NOT
OUT OF THE QUESTION. SPECIAL WEATHER STATEMENT OUT ABOUT
THIS. THE COOL PARENT UPPER LEVEL TROUGH WILL CONTINUE OVER THE AREA
WEDNESDAY FOR MORE COOL SHOWERS WITH LOW SNOW LEVELS. ALL IN ALL...IT
WILL CONTINUE TO BE AN ACTIVE WEATHER PERIOD THIS WEEK. WOLFE
.LONG TERM...MODELS CONTINUE BRINGING A COLD UPPER LEVEL TROUGH OVER
THE REGION THROUGH THE REMAINDER OF THE WEEK. THIS TROUGH WILL SET
UP OVER THE PACIFIC NORTHWEST INTO THE WEEKEND...SHORTLY FOLLOWED BY
SEVERAL MORE DISTURBANCES. HAVE KEPT SHOWERS THROUGH THE ENTIRE
EXTENDED PERIOD...AS TEMPERATURES REMAIN ON THE COOLER SIDE. MODELS
HINT AT AN UPPER RIDGE BUILDING IN THE EAST PACIFIC BY EARLY NEXT
WEEK. LR
&&
.AVIATION...MIX OF VFR AND MVFR THIS MORNING...BUT EXPECT
INCREASING MVFR AFTER 18Z. FIRST FRONT SHOULD MAKE LANDFALL AROUND
18Z...WHICH WILL BRING INCREASING RAIN AND WIND. THERE LOOKS TO BE
A SHORT LULL IN THE 19Z-22Z TIME FRAME...AHEAD OF THE SECOND
FRONT. EXPECT WIDESPREAD MVFR OVER THE INLAND VALLEYS LATE THIS
AFTERNOON AND IFR TO MVFR ALONG THE COAST AND IN THE HIGHER
TERRAIN. THIS TREND WILL LAST THROUGH THE 18Z TAF FORECAST PERIOD.
KPDX AND APPROACHES...MAINLY VFR AS OF 16Z...BUT LOCALIZED AREAS
OF MVFR VIS. CONDITIONS BECOME MORE MVFR THIS MORNING AS RAIN
INCREASES FROM THE FIRST FRONT. CONDITIONS MAY IMPROVE TO VFR
AGAIN EARLY IN THE AFTERNOON...BUT WILL GO BACK DOWN AGAIN MID TO
LATE AFTERNOON WITH THE SECOND FRONT. LIGHT OFFSHORE GRADIENTS
THIS MORNING RESULTING IN E-SE WIND DIRECTION AT THE TERMINAL. VAD
WIND PROFILE FROM NWS DOPPLER RADAR INDICATES S WIND OF 20-25 KT
AROUND 2000 FT AS OF 1530Z. SOUTH WIND WILL SURFACE LATER THIS
MORNING AS THE FIRST FRONT MOVES THROUGH THE AREA. WILL LIKELY SEE
GUSTS OF 30 TO 35 KT AFTER 21Z...ESPECIALLY WITH THE SECOND FRONT.
WIND WEAKENS AND TURNS SWLY AFTER 06Z. WEISHAAR.
&&
.MARINE...MODEL SURFACE PATTERN NOT VERY WELL ANALYZED THIS
MORNING COMPARED TO SATELLITE. ONE SURFACE LOW MOVING INLAND OVER
THE S OREGON COAST AT 16Z...WITH A SECOND LOW NEAR VANCOUVER
ISLAND. A THIRD DEVELOPING LOW NEAR 45N 135W. STORM FORCE GUSTS
HAVE ALREADY OCCURRED THIS MORNING. CURRENT STORM WARNING LOOKS
GOOD. THERE WILL BE A BRIEF LULL IN THE WIND LATE THIS MORNING
THROUGH EARLY AFTERNOON...BUT IT WILL PICK UP AGAIN WITH THE
SECOND FRONT. SEAS ALREADY BUILDING THIS MORNING DUE TO THE
INCREASED WIND. AT 16Z BUOY 029 WAS UP TO 18 FT. ENP AND WWIII
GUIDANCE A LITTLE UNDERDONE OVER THE NRN WATERS. MODELS TYPICALLY
DO NOT RAMP UP SEAS QUICK ENOUGH WITH THESE DEEPENING LOWS OVER
THE NEAR-SHORE WATERS. SEAS WILL LIKELY REACH 20-22 FT LATER
TODAY...BUT WITH A LARGE WIND-WAVE COMPONENT...RELATIVELY SHORT
PERIODS AND IMPINGEMENT DIRECTION AROUND 210 DEGREES...HIGH SURF
CONDITIONS WILL NOT BE MET. SEAS WILL SUBSIDE FAIRLY QUICKLY
OVERNIGHT DUE TO DECREASING WIND RESULTING IN MUCH LESS WIND WAVE.
HOWEVER...AN ACTIVE WEEK APPEARS TO BE IN STORE...WITH ANOTHER
ROUND OF GALES LIKELY TUE. WEISHAAR
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 5 PM PST
TUESDAY FOR CASCADES IN LANE COUNTY-NORTHERN OREGON
CASCADES.
HIGH WIND WARNING UNTIL 8 PM PST THIS EVENING FOR CENTRAL COAST
RANGE OF WESTERN OREGON-CENTRAL OREGON COAST-COAST RANGE OF
NORTHWEST OREGON-NORTH OREGON COAST.
WA...WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 5 PM PST
TUESDAY FOR SOUTH WASHINGTON CASCADES.
HIGH WIND WARNING UNTIL 8 PM PST THIS EVENING FOR SOUTH
WASHINGTON COAST-WILLAPA HILLS.
PZ...STORM WARNING UNTIL 10 PM PST THIS EVENING FOR ALL COASTAL
WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 6 PM
PST TUESDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Feb 14, 5:28 AM PST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 528 AM PST MON FEB 14 2011 ORZ001-002-WAZ021-151430- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- 528 AM PST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PST THIS EVENING FOR NORTHERN AND CENTRAL OREGON COAST. GUSTS TO 75 MPH FOR HEADLANDS AND BEACHES...AND GUSTS TO 65 MPH FOR COASTAL COMMUNITIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ003-004-WAZ020-151430- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS- 528 AM PST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PST THIS EVENING FOR THE WILLAPA HILLS...AND COAST RANGE OF NORTHERN AND CENTRAL OREGON. GUSTS TO 60 MPH AT HIGHER ELEVATIONS THROUGH THIS EVENING. SNOW ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE DOWN TO AROUND 2500 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW ACCUMULATIONS OF 2 TO 5 INCHES POSSIBLE DOWN TO 2000 FEET TUESDAY. SNOW DECREASING WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ011-013-WAZ019-151430- NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES- 528 AM PST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT WINTER STORM WARNING IN EFFECT STARTING 3 PM THIS AFTERNOON THROUGH TONIGHT. SNOW ACCUMULATION 8 TO 12 INCHES TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINTER STORM WARNING CONTINUES THROUGH 5 PM TUESDAY. SNOW ACCUMULATION 5 TO 9 INCHES TUESDAY. SNOW DECREASING WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ010-012-WAZ040-151430- NORTHERN OREGON CASCADE FOOTHILLS- CASCADE FOOTHILLS IN LANE COUNTY- SOUTH WASHINGTON CASCADE FOOTHILLS- 528 AM PST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SNOW ACCUMULATIONS 1 TO 3 INCHES POSSIBLE TONIGHT DOWN TO AROUND 2500 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW ACCUMULATIONS 2 TO 5 INCHES POSSIBLE TUESDAY DOWN TO AROUND 2000 FEET. LESSER AMOUNTS EXPECTED TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. ORZ005>009-014-WAZ022-023-039-151430- LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY- WESTERN COLUMBIA RIVER GORGE-UPPER HOOD RIVER VALLEY-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- 528 AM PST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SOUTHERLY WINDS GUSTING TO 40 MPH THIS AFTERNOON AND EVENING ESPECIALLY FOR THE WILLAMETTE VALLEY AND SOUTHWEST WASHINGTON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PZZ210-250-255-270-275-151430- COLUMBIA RIVER BAR- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 528 AM PST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STORM WARNING IN EFFECT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 8:39 PM PST | Storm Warning | PQR | 24 hr | |
| Feb 14, 4:05 AM PST | Winter Storm Warning | PQR | 37 hr | |
| Feb 14, 2:56 PM PST | Special Marine Warning | PQR | 49 min | |
| Feb 14, 3:18 PM PST | Severe Thunderstorm Warning | PQR | Clatsop | 12 min |
| Feb 14, 3:28 PM PST | Severe Thunderstorm Warning | PQR | Clatsop | 17 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.